Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS San Angelo, TX

March 23, 2000Coke County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 23, 2000, 1:58 AM CST for Coke County, Tom Green County, Texas. It was in force for 92 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2000, 1:58 AM CST (07:58 UTC)
Expired
Mar 23, 2000, 3:30 AM CST
In force
92 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Coke County, TX, Tom Green County, TX

What was reported inside it

TimeReportWhereRemark
Mar 23, 2:50 AM CSTHail 0.75Tankersly, TX
Mar 23, 3:10 AM CSTHail 0.75San Angelo, TX
Mar 23, 3:13 AM CSTHail 0.88San Angelo, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:00 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 230800
SVRSJT
TXC081-451-230930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 AM CST THU MAR 23 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOM GREEN COUNTY IN WEST CENTRAL TEXAS
  COKE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 330 AM CST

* AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES WEST OF
  SILVER TO 10 MILES WEST OF WATER VALLEY TO 28 MILES WEST OF       
  KNICKERBOCKER MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WATER VALLEY AT 220 AM CST
  CARLSBAD AT 235 AM CST
  GRAPE CREEK...TANKERSLEY AT 250 AM CST
  ROBERT LEE AT 255 AM CST
  KNICKERBOCKER AT 300 AM CST
  SAN ANGELO AT 310 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 11:45 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 22, 11:45 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CST WED MAR 22 2000

PER MOST RECENTLY ISSUELATD TORNADO WATCH...WILL UPDATE ZONES
ACCORDINGLY.

.SJT...CAUTION ON AREA LAKES REMAINDER OF TONIGHT ALL ZONES.

19
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:43 PM CSTTornado WarningSJTSterling47 min
Mar 22, 7:03 PM CSTTornado WarningSJTFisher57 min
Mar 22, 7:55 PM CSTTornado WarningSJTSterling50 min
Mar 22, 7:57 PM CSTTornado WarningSJTFisher33 min
Mar 22, 8:06 PM CSTTornado WarningSJTFisher, Nolan54 min
Mar 22, 8:15 PM CSTSevere Thunderstorm WarningSJTCrockett60 min
Mar 22, 9:02 PM CSTSevere Thunderstorm WarningSJTFisher28 min
Mar 22, 9:59 PM CSTSevere Thunderstorm WarningSJTCrockett31 min
Mar 23, 12:06 AM CSTSevere Thunderstorm WarningSJTSterling69 min
Mar 23, 1:02 AM CSTSevere Thunderstorm WarningSJTIrion103 min
Mar 23, 1:08 AM CSTSevere Thunderstorm WarningSJTSterling67 min
Mar 23, 1:21 AM CSTSevere Thunderstorm WarningSJTFisher84 min
Mar 23, 2:18 AM CSTFlash Flood WarningSJTFisher3 hr
Mar 23, 2:44 AM CSTSevere Thunderstorm WarningSJTIrion16 min
Mar 23, 3:29 AM CSTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.